Alert archive / Michigan / Frost Advisories in 2021
Frost Advisory 3, NWS Marquette, MI
NWS Marquette, MI issued this frost advisory at May 28, 2021, 2:50 PM EDT for 8 counties in Michigan. It took effect at May 29, 2021, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2021, 2:50 PM EDT (18:50 UTC)
- In effect from
- May 29, 2021, 12:00 AM EDT
- Expired
- May 29, 2021, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Delta County, MI, Dickinson County, MI, Houghton County, MI, Luce County, MI, Marquette County, MI, Menominee County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 49 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WWUS73 KMQT 281850 NPWMQT URGENT - WEATHER MESSAGE National Weather Service Marquette MI 250 PM EDT Fri May 28 2021 MIZ002-004-009-010-084-291200- /O.NEW.KMQT.FZ.W.0001.210529T0400Z-210529T1200Z/ Ontonagon-Baraga-Gogebic-Iron-Southern Houghton- Including the cities of Ontonagon, L'Anse, Ironwood, Iron River, Kenton, and Sidnaw 250 PM EDT Fri May 28 2021 /150 PM CDT Fri May 28 2021/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 AM EDT /7 AM CDT/ SATURDAY... * WHAT...Sub-freezing temperatures as low as 25 expected away from the lakeshores. Areas near the lakeshores could see temperatures fall into the low 30s to upper 20s. * WHERE...Ontonagon, Baraga, Gogebic, Iron and Southern Houghton Counties. * WHEN...From midnight EDT /11 PM CDT/ tonight to 8 AM EDT /7 AM CDT/ Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MIZ003-005>007-011>014-085-291200- /O.NEW.KMQT.FR.Y.0003.210529T0400Z-210529T1200Z/ Northern Houghton-Marquette-Alger-Luce-Dickinson-Menominee-Delta- Southern Schoolcraft-Northern Schoolcraft- Including the cities of Houghton, Hancock, Gwinn, Marquette, Grand Marais, Munising, Newberry, Iron Mountain, Menominee, Escanaba, Gladstone, Manistique, and Seney 250 PM EDT Fri May 28 2021 /150 PM CDT Fri May 28 2021/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 AM EDT /7 AM CDT/ SATURDAY... * WHAT...Temperatures as low as 30 will result in frost formation, mainly away from the lakeshores. * WHERE...Northern Houghton, Marquette, Alger, Luce, Dickinson, Menominee, Delta, Southern Schoolcraft and Northern Schoolcraft Counties. * WHEN...From midnight EDT /11 PM CDT/ tonight to 8 AM EDT /7 AM CDT/ Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ jp
1 follow-up statement
803 WWUS73 KMQT 290945 NPWMQT URGENT - WEATHER MESSAGE National Weather Service Marquette MI 545 AM EDT Sat May 29 2021 MIZ002-004-009-010-084-291200- /O.CON.KMQT.FZ.W.0001.000000T0000Z-210529T1200Z/ Ontonagon-Baraga-Gogebic-Iron-Southern Houghton- Including the cities of Ontonagon, L'Anse, Ironwood, Iron River, Kenton, and Sidnaw 545 AM EDT Sat May 29 2021 /445 AM CDT Sat May 29 2021/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... * WHAT...Sub-freezing temperatures as low as 25 expected away from the lakeshores. Areas near the lakeshores could see temperatures fall into the low 30s to upper 20s. * WHERE...Baraga, Ontonagon, Gogebic, Southern Houghton and Iron Counties. * WHEN...Until 8 AM EDT /7 AM CDT/ this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MIZ003-005>007-011>014-085-291200- /O.CON.KMQT.FR.Y.0003.000000T0000Z-210529T1200Z/ Northern Houghton-Marquette-Alger-Luce-Dickinson-Menominee-Delta- Southern Schoolcraft-Northern Schoolcraft- Including the cities of Houghton, Hancock, Gwinn, Marquette, Grand Marais, Munising, Newberry, Iron Mountain, Menominee, Escanaba, Gladstone, Manistique, and Seney 545 AM EDT Sat May 29 2021 /445 AM CDT Sat May 29 2021/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... * WHAT...Temperatures as low as 30 will result in frost formation, mainly away from the lakeshores. * WHERE...Alger, Luce, Marquette, Northern Houghton, Delta, Menominee, Southern Schoolcraft, Dickinson and Northern Schoolcraft Counties. * WHEN...Until 8 AM EDT /7 AM CDT/ this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this frost advisory went out at May 28, 1:20 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 28, 1:20 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Marquette MI 120 PM EDT Fri May 28 2021 .SHORT TERM...(Today and tonight) Issued at 417 AM EDT FRI MAY 28 2021 Satellite imagery shows a low pressure digging southeast over southern MN early this morning. Therefore, as the low continues to be pushed south by a high pressure over northern Ontario today, expect skies to clear out. Lows this morning should be about what they are right now; they could possibly drop a degree or two, but given the cloud coverage and the lack of advection of cooler or warmer air, these temperatures should be near the same until the sun comes up. The only exception may be over the Keweenaw where clouds could move out before daybreak. Expect some slight WAA over the area later today as temperatures climb into the 50s across most of Upper Michigan. This increase in temperatures should be helped by the diminishing cloud coverage throughout the day. Some mixing of very dry air in the lower levels is expected to occur today. This is expected to drop RHs to the upper teens to low 20 percents across much of the interior. Given that wind gusts could reach to around 20 mph today and the slight warming of temperatures, there are some fire weather concerns across the U.P. today. Tonight, expect clear skies and slightly cooler temperatures as clear skies should help the radiation from the earth escape (and thus cool us at the surface down). Given that lows are expected to get below freezing, frost at the very least is expected tonight across much of the interior. Therefore, it may be prudent to protect any vulnerable plants. .LONG TERM...(Saturday through Thursday) Issued at 350 AM EDT FRI MAY 28 2021 Models suggest that a progressive but mainly dry pattern will prevail into next week. A mid/upper level trough into the northwest CONUS will lose amplitude as it slides toward the Upper Great Lakes early next week. A building ridge over the western CONUS will favor downstream troughing over the central CONUS toward the middle and end of the week. Temperatures will rebound closer to seasonal averages this weekend and remain at or slightly above normal through most of next week. Beginning Saturday, The Hudson Bay high will shift slowly east into Quebec this weekend but will maintain its influence and associated very dry airmass into the Upper Great Lakes. Plenty of sunshine with mixing to around 5k ft will boost temps into the mid and upper 60s (except 50s near the Great Lakes) and drop dewpoints at least into the low/mid 20s inland. This will drop min RH values to around 20 percent. However, generally light winds below 10 mph should limit fire weather concerns. Saturday night and Sunday, some frost may again be possible, especially central and east, with light winds overnight and the dry airmass (PWATs around 0.25 inch) in place. As the sfc ridge moves off to the east and a south-southwest return flow ensues, high temps in the upper 60s are expected, except along Lake Michigan. RH values again will dip into the 20-30 pct range, especially central and east. Winds gusting to 15-20 mph over the east half will likely result in elevated wildfire concerns. Mon, the weakened mid level trough originating from the nw CONUS and its associated sfc cold front move into the area. Increasing low level moisture will bring the potential for at least scattered showers. A thunderstorm may also be possible, but instability might be limited as dewpoints could struggle to reach 50F. Tue-Thu, additional pcpn chances seem minimal as the more favorable moisture appears to remain well south with the southern stream portion of the developing trough. Some diurnal shra/tsra cannot be ruled out especially if a weaker northern stream wave moves through the area, but more widespread or heavier showers are not expected. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 119 PM EDT FRI MAY 28 2021 VFR conditions are expected to prevail through this TAF period. Some gusty winds will be possible this afternoon. As dinural mixing weakens late this afternoon, expect gusty winds to end and winds to become light and variable overnight. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 417 AM EDT FRI MAY 28 2021 Winds gusts 20 knots or less are expected for the next week. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...TAP LONG TERM...Voss AVIATION...JP MARINE...TAP
Hazardous weather outlook, May 28, 4:45 AM EDT, 10 hours 5 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Marquette MI 445 AM EDT Fri May 28 2021 MIZ001>007-009>014-084-085-291100- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 445 AM EDT Fri May 28 2021 /345 AM CDT Fri May 28 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Low relative humidities and northeast winds gusting to 20 to 25 mph will cause elevated wildfire concerns across much of Upper Michigan today. See the latest Special Weather Statement for further details. There is a moderate swim risk for the Lake Michigan beaches of Schoolcraft County today. Widespread frost is expected across much of Upper Michigan tonight. Some interior locations may fall below freezing. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Patchy frost is possible inland from the Great Lakes Saturday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-291100- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 445 AM EDT Fri May 28 2021 /345 AM CDT Fri May 28 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-291100- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 445 AM EDT Fri May 28 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Voss
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:50 PM EDT | Freeze Warning | MQT | Baraga, Gogebic, Houghton, Iron, Ontonagon | 17 hr |
Nearby
Frost Advisories in Michigan, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.